MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 13.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-135
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Tissue Damage (2104); Weakness (2145); Distress (2329); Discomfort (2330); Injury (2348); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); Not Applicable (3189)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4).Event description: legal claim received alleging that the patient suffers from pain, discomfort, soreness, malaise, swelling, and loss of energy.Alleged also is immobilization and both acute localized damage to tissue and/or bone surrounding the acetabulum and systemic injuries.Litigation also stated excessive levels of chromium and cobalt in patient's blood.Update rec¿d (b)(4) 2014 - plaintiff¿s preliminary disclosure form was received, which identified dob information.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.The complaint was updated on: (b)(4) 2014.Doi: (b)(6) 2006; dor:none reported (right hip).(b)(4).Event description: patient was revised due asr hip.Head, sleeve and cup removed.Doi - 2006, dor - (b)(6) 2017; right hip.Update ad 23 may 2018: (b)(4) were reopened under (b)(4).In addition to what was previously reported, litigation alleges suffering and emotional distress.Doi: (b)(4) 2006; dor: (b)(4) 2017; right hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
After review of medical records, patient was revised to address failed right total hip arthroplasty.Revision notes reported that there was some corrosion at the taper.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.This hip replacement platform was voluntarily recalled from the market and the product codes are now considered inactive.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML SM STATURE 13.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7609717
Report Number1818910-2018-62429
Device Sequence Number1550544
Product Code JDI
UDI-Device Identifier10603295058243
UDI-Public10603295058243
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2011
Device Model Number1554-01-135
Device Catalogue Number155401135
Device Lot NumberA1XJW1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer04/10/2019
05/14/2020
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date05/01/2019
05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR